Botox Swelling and Ugly Smile from Radiesse
- Asked by Gemini13 in NY
- 4 years ago
I went only for Radiesse around my mouth but the doctor said I should have the Botox done around my eyes as well. I then asked him if he could do anything about the deep wrinkles in my nose. He said he could smooth them out with Botox. I am miserable! My forehead and nose are still swollen. As a result of this, it looks like I have deep caverns underneath my eyes. Also, my smile which was my most beautiful asset, has taken on a Joker-ish look. I am freaked.
Can the swelling from Botox be permanent? Will my new Radiesse smile ever go back to the way it was?
All of this will eventually go away.
Botox swelling and "jokerish" smile
There are a few key things missing from your question that would help me answer it better - when was this done and where around the mouth was the Radiesse placed?
It is possible (but unusual) to be swollen after botox, but this usually lasts only a few days. Prolonged swelling should not occur. Also, swelling from Radiesse can make your smile change until the swelling goes down. There is no reason to think that anything is permanent, because things should return to normal after the material is broken down by the body.
Photo would be helpful
The BOTOX will wear off but it will take many months. There is no way to accelerate this process.
The Radiesse is another story. I personally have stop using Radiesse in my patients. The advantage of Radiesse was long term filling. However, the material can't be adjusted and there is reason to believe that there can be dystrophic calcification of the material in some patients. Radiesse made sense while there was not alternative to it. However, for the past three years we have had access to Perlane an hyaluronic acid filler that lasts about a year and a half. Other than cost, I can't under stand why people are still using Radiesse. The beauty of Perlane is that if you have an overfill issue, it is easily adjusted with hyaluronidase. The combination of the longevity of the Perlane and the ability to adjust the service after the fact for me means that there is no longer a role for Radiesse.
Concerning your issues, I recommend that you find a reputable cosmetic dermatologist in your area and see if the have any recommendation regarding your treatment.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.